Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 26, NWS El Paso, TX

October 26, 2017El Paso County, Hudspeth County, Texas; Doña Ana County, New Mexico

NWS El Paso, TX issued this wind advisory at Oct 26, 2017, 3:04 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, New Mexico. It took effect at Oct 27, 2017, 1:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2017, 3:04 PM MDT (21:04 UTC)
In effect from
Oct 27, 2017, 1:00 AM MDT
Expired
Oct 27, 2017, 9:00 AM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2017-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2017-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2487 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS74 KEPZ 262104
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
304 PM MDT Thu Oct 26 2017

...Windy across far west Texas and south central New Mexico after
midnight and into Friday morning...

.A strong cold front will move from northeast to southwest across
the region overnight. This will result in windy conditions with
sustained speeds 20 to 30 mph and gusts to 50 mph, over west 
Texas and south central New Mexico late tonight into Friday 
morning. Highest wind speeds and gusts will be through gaps, 
passes and down along west facing slopes of area mountains. 
Hazardous driving conditions will exist, especially for high 
profile vehicles.

TXZ420-270600-
/O.NEW.KEPZ.WI.Y.0026.171027T0700Z-171027T1500Z/
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Hueco Tanks and Loma Linda
304 PM MDT Thu Oct 26 2017

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 1 AM to 9 AM MDT
Friday.

* AFFECTED LOCATIONS...Hueco mountains and adjacent highlands in
  eastern El Paso county. Also across the northwest and western Hudspeth
  county highlands. 

* TIMING...East winds will increase shortly after midnight
  midnight and reach maximum speeds between 2 AM and 9 AM before
  slowly diminishing.

* WINDS...East winds will have sustained speeds of 20 to 30 mph 
  with gusts up to 50 mph. 

* IMPACTS...Hazardous driving conditions will exist especially for
  high profile vehicles. Know your vehicle limits. Blowing dust
  may briefly reduce the visibility to under a mile over very
  isolated locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ411-TXZ418-270600-
/O.NEW.KEPZ.WI.Y.0026.171027T0900Z-171027T1500Z/
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Downtown El Paso, West El Paso, and Upper Valley
304 PM MDT Thu Oct 26 2017

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 3 AM to 9 AM MDT
Friday.

* AFFECTED LOCATIONS...Along and near west facing slopes of the
  Organ Mountains, mainly south of San Augustin Pass. Also through
  the Anthony Gap, Trans Mountain pass and down west slopes of the
  Franklin Mountains, including west El Paso.

* TIMING...East winds will increase near midnight and reach
  maximum speeds between 3 AM and 9 AM before slowly diminishing. 

* WINDS...East winds will have sustained speeds of 20 to 30 mph 
  with gusts up to 50 mph. 

* IMPACTS...Hazardous driving conditions will exist especially for
  high profile vehicles. Know your vehicle limits.  Blowing dust 
  may briefly reduce the visibility to under a mile over very 
  isolated locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Tripoli
1 follow-up statement
154 
WWUS74 KEPZ 270501
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1101 PM MDT Thu Oct 26 2017

...Windy conditions across much of far west Texas and south 
central New Mexico after midnight and into Friday morning...

.A strong cold front will make a hard push westward across Far
West Texas and Southern New Mexico tonight and Friday morning 
from the Central U.S. Plains. This powerful feature will arrive 
with windy and gusty conditions as sustained speeds increase to 20
to 30 mph with gusts to 50 mph, over west Texas and south central
New Mexico late tonight into Friday morning. The highest wind 
speeds and gusts will be through gaps, passes and down along west 
facing slopes of area mountains. Hazardous driving conditions will
exist, especially for high profile vehicles.

TXZ420-271500-
/O.CON.KEPZ.WI.Y.0026.171027T0700Z-171027T1500Z/
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Hueco Tanks and Loma Linda
1101 PM MDT Thu Oct 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* AFFECTED LOCATIONS...Hueco mountains and adjacent highlands in 
  eastern El Paso county. Also across the northwest and western 
  Hudspeth county highlands. 

* TIMING...East winds will increase shortly after midnight 
  midnight and reach maximum speeds between 2 AM and 9 AM before 
  slowly diminishing. 

* WINDS...East winds will have sustained speeds of 20 to 30 mph 
  with gusts up to 50 mph. 

* IMPACTS...Hazardous driving conditions will exist especially 
  for high profile vehicles. Know your vehicle limits. Blowing 
  dust may briefly reduce the visibility to under a mile over 
  very isolated locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ411-TXZ418-271500-
/O.CON.KEPZ.WI.Y.0026.171027T0900Z-171027T1500Z/
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Downtown El Paso, West El Paso, and Upper Valley
1101 PM MDT Thu Oct 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY...

* AFFECTED LOCATIONS...Along and near west facing slopes of the 
  Organ Mountains, mainly south of San Augustin Pass. Also 
  through the Anthony Gap, Trans Mountain pass and down west 
  slopes of the Franklin Mountains, including west El Paso. 

* TIMING...East winds will increase near midnight and reach 
  maximum speeds between 3 AM and 9 AM before slowly 
  diminishing. 

* WINDS...East winds will have sustained speeds of 20 to 30 mph 
  with gusts up to 50 mph. 

* IMPACTS...Hazardous driving conditions will exist especially 
  for high profile vehicles. Know your vehicle limits. Blowing 
  dust may briefly reduce the visibility to under a mile over 
  very isolated locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bird

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:46 AM MDT, 11 hours 18 minutes earlier.

Area forecast discussion, Oct 26, 3:46 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
346 AM MDT Thu Oct 26 2017

.SYNOPSIS...
A low pressure system to the east will bring breezy to windy
conditions along with very warm temperatures today across
southern New Mexico and west Texas. A strong cold front will then
move across the Borderland causing much cooler and breezy to
windy weather late tonight and Friday with temperatures falling
below normal. Temperatures will gradually warm up again Saturday
though Monday but another low pressure system may produce a few
showers and thunderstorms Monday night and Tuesday.

&&

.DISCUSSION...
Upper wave is currently dropping southward into the northern
Rockies early this morning. This system will move to the south
southeast today and tonight causing gradients to strengthen
across southern New Mexico and west Texas. Downslope winds will
also induce surface troughing to the east with overall scenario
causing increasing westerly flow across the CWA. Thus warmer dry
air will flow into the region with today's high temperatures
around 10 to 15 degrees above normal. In addition wind speeds
will attain the breezy to windy category most locations.

Upper wave will move across the CWA late tonight/early Friday with
an attendant strong cold front moving to the southwest through
New Mexico and far west Texas. Low level gradients behind the
front will induce breezy to windy conditions especially along
western slopes mainly between midnight and noon Tuesday.
Pronounced cold air advection should also cause Friday high
temperatures to plummet to around 10 to 15 degrees below normal.

Saturday through Monday the CWA will be located between high
amplitude ridge along west coast and deep troughing to the east.
This will result in a subsiding northwest flow aloft over the
region with the subsidence and abundant sunshine supporting a
gradual warming trend with slightly above normal temperatures
expected by Monday.

Longer range models in agreement in moving another upper wave
southward through the southwest United States Monday night and
Tuesday while weaker surface cold front enters the CWA from the
east. This pattern will generate a few showers and thunderstorms
Monday night/Tuesday as associated deep upward motion from upper
system and front will lift marginally unstable air mass.

&&

.AVIATION...valid 26/12z-27/12z.
VFR mostly clear conditions with very isolated areas of ifr
visibilities in blowing dust...mainly around the Lordsburg area
between 18z and 00z. Westerly surface winds gusting from 30 to 40
kt between 18z and 00z with easterly surface winds gusting around
30 to 40 kt after 06z mainly along western facing slopes.

&&

.FIRE WEATHER...
A low pressure system to the east will bring breezy to windy
conditions along with very warm temperatures today across
southern New Mexico and west Texas. Winds gusting around 30 to 40
mph this afternoon with the combination of strong winds warm
temperatures and low humidity creating near critical fire weather
conditions. A strong cold front will then move across the
Borderland causing much cooler and breezy to windy weather late
tonight and Friday with temperatures falling below normal.
Temperatures will gradually warm up again Saturday though Monday
but another low pressure system may produce a few showers and
thunderstorms Monday night and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 85  48  59  39 /   0   0   0   0
Sierra Blanca           83  45  55  36 /   0   0   0   0
Las Cruces              83  46  59  36 /   0   0   0   0
Alamogordo              80  44  58  36 /   0   0   0   0
Cloudcroft              61  27  39  24 /   0   0   0   0
Truth or Consequences   81  45  60  37 /   0   0   0   0
Silver City             78  43  60  33 /   0   0   0   0
Deming                  84  47  62  36 /   0   0   0   0
Lordsburg               82  47  66  39 /   0   0   0   0
West El Paso Metro      83  49  58  40 /   0   0   0   0
Dell City               86  43  56  34 /   0   0   0   0
Fort Hancock            87  49  60  38 /   0   0   0   0
Loma Linda              79  43  53  35 /   0   0   0   0
Fabens                  86  48  60  38 /   0   0   0   0
Santa Teresa            83  48  59  38 /   0   0   0   0
White Sands HQ          82  47  58  37 /   0   0   0   0
Jornada Range           80  46  59  36 /   0   0   0   0
Hatch                   83  47  61  37 /   0   0   0   0
Columbus                84  49  62  38 /   0   0   0   0
Orogrande               81  45  58  36 /   0   0   0   0
Mayhill                 69  31  44  27 /   0   0   0   0
Mescalero               71  31  47  28 /   0   0   0   0
Timberon                67  32  45  27 /   0   0   0   0
Winston                 77  34  57  28 /   0   0   0   0
Hillsboro               80  42  60  34 /   0   0   0   0
Spaceport               82  44  60  35 /   0   0   0   0
Lake Roberts            79  35  61  27 /   0   0   0   0
Hurley                  79  42  60  32 /   0   0   0   0
Cliff                   83  39  67  31 /   0   0   0   0
Mule Creek              81  45  67  36 /   0   0   0   0
Faywood                 82  44  60  34 /   0   0   0   0
Animas                  85  47  68  38 /   0   0   0   0
Hachita                 84  46  65  37 /   0   0   0   0
Antelope Wells          85  48  68  37 /   0   0   0   0
Cloverdale              83  47  68  38 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

05 Rogash
Hazardous weather outlook, Oct 26, 4:10 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
410 AM MDT Thu Oct 26 2017

NMZ401>417-TXZ418>424-271200-
Upper Gila River Valley-Southern Gila
Highlands/Black Range-Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black
Range Foothills-Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley
of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-
410 AM MDT Thu Oct 26 2017

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Westerly winds will gust around 35 to 45 mph this afternoon.
Isolated areas of blowing dust and low visibility will occur
especially around the Lordsburg area.

Easterly winds will gust around 40 mph after midnight...mainly along
western facing slopes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few showers and thunderstorms will occur Monday night and Tuesday.
Brief heavy rains...small hail and wind gusts to 50 mph possible
with several storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Rogash

Nearby

Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.